Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 17, 2012, 8:22 PM EDT for Bryan County, Bulloch County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2012, 8:22 PM EDT (00:22 UTC)
- Expired
- Mar 17, 2012, 8:50 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723
WUUS52 KCHS 180022
SVRCHS
GAC029-031-103-SCC053-180115-
/O.NEW.KCHS.SV.W.0030.120318T0022Z-120318T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EDT SAT MAR 17 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
EAST CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
WEST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 915 PM EDT
* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR GUYTON...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
EGYPT...STILSON...GUYTON...PINEORA...SHAWNEE...SPRINGFIELD...
STILLWELL...EBENEZER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3251 8116 3233 8111 3219 8132 3230 8158
3250 8154
TIME...MOT...LOC 0022Z 262DEG 8KT 3237 8144
$$2 follow-up statements
545
WWUS52 KCHS 180039
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT SAT MAR 17 2012
GAC029-031-180049-
/O.CAN.KCHS.SV.W.0030.000000T0000Z-120318T0115Z/
BULLOCH GA-BRYAN GA-
839 PM EDT SAT MAR 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND BULLOCH COUNTIES HAS
BEEN CANCELLED...
LAT...LON 3250 8152 3251 8116 3233 8111 3229 8117
3229 8145 3233 8146 3233 8148 3236 8151
3241 8154
TIME...MOT...LOC 0039Z 262DEG 8KT 3238 8140
$$
GAC103-SCC053-180115-
/O.CON.KCHS.SV.W.0030.000000T0000Z-120318T0115Z/
EFFINGHAM GA-JASPER SC-
839 PM EDT SAT MAR 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WEST CENTRAL JASPER AND CENTRAL EFFINGHAM COUNTIES...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR TUSCULUM...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
EBENEZER...EGYPT...GUYTON...RINCON...SHAWNEE...SPRINGFIELD AND
STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3250 8152 3251 8116 3233 8111 3229 8117
3229 8145 3233 8146 3233 8148 3236 8151
3241 8154
TIME...MOT...LOC 0039Z 262DEG 8KT 3238 8140
$$569
WWUS52 KCHS 180050
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT SAT MAR 17 2012
GAC103-SCC053-180101-
/O.CAN.KCHS.SV.W.0030.000000T0000Z-120318T0115Z/
EFFINGHAM GA-JASPER SC-
850 PM EDT SAT MAR 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JASPER AND
CENTRAL EFFINGHAM COUNTIES HAS BEEN CANCELLED...
AT 851 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3250 8152 3251 8116 3233 8111 3229 8117
3229 8145 3233 8146 3233 8148 3236 8151
3241 8154
TIME...MOT...LOC 0051Z 262DEG 8KT 3238 8137
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 7:57 PM EDT, 25 minutes earlier.
Area forecast discussion, Mar 17, 7:57 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 757 PM EDT SAT MAR 17 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION UNTIL A WEAK COLD FRONT MOVES SOUTH INTO THE REGION SUNDAY NIGHT AND EARLY MONDAY...BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE AREA AND REGAIN CONTROL OF THE PATTERN THROUGH MUCH OF THE UPCOMING WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE SEA BREEZE HAS RECENTLY COLLIDED WITH OTHER BOUNDARIES OVER INLAND AREAS OF SE GEORGIA WHERE A NARROW SLIVER OF SURFACE BASED CAPES NEAR 2000 J/KG EXISTS. TSTMS HAVE INCREASED AND SHOULD CONTINUE TO MOVE SE BETWEEN PEMBROKE AND SPRINGFIELD. LATEST RUC MESOANALYSIS SHOWS A WEAKER CONVECTIVE ENVIRONMENT ALONG AND TO THE THE E OF I-95. OVERALL WE EXPECT A WEAKENING TREND BUT SOME MESOSCALE COLD POOLING COULD DRAG CONVECTION INTO THE GREATER SAVANNAH AREA. WILL CONTINUE TO MONITOR. WE COULD EXPERIENCE PATCHY FOG LATE TONIGHT IN A FEW LOCATIONS AS WE NEAR OUR CROSS-OVER TEMPS...ALTHOUGH THE WIND FIELDS OFF THE DECK LOOK A LITTLE TOO STRONG FOR ANY WIDESPREAD AND/OR DENSE FOG TO OCCUR. IT/LL BE ANOTHER UNUSUALLY WARM NIGHT...WITH TEMPS TO HOLD ABOVE 60 THE VAST MAJORITY OF THE NIGHT...BOTTOMING OUT IN THE UPPER 50S INLAND LATE. THE SHORELINE SECTIONS WILL HOLD NEAR OR EVEN A COUPLE OF DEGREES ABOVE 60....WHICH WILL BE MUCH CLOSER TO WHAT ACTUAL NORMAL HIGHS SHOULD BE FOR THIS TIME OF YEAR. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...THE PATTERN ALOFT WILL BECOME MORE AMPLIFIED...WITH A STRENGTHENING RIDGE IN THE EAST AND A LARGE AND DEEP TROUGH COVERING MUCH OF THE WESTERN STATES. OUR AREA LIES ON THE EASTERN SIDE OF THE RIDGE WHICH IS ANCHORING FROM THE GULF NORTHWARD INTO THE OH/TN VALLEYS...THEN INTO CANADA. WEAK IMPULSES WITHIN THE NW FLOW ALOFT WILL SHIFT THROUGH THE FORECAST AREA DURING THE DAY...AND THAT ALONG WITH A WEAK COLD FRONT NEARBY TO THE NORTH...THE SEA BREEZE...CONVECTIVE OUTFLOW AND DIFFERENTIAL HEATING BOUNDARIES WILL TRIGGER CONVECTION YET AGAIN ACROSS MUCH OF SE SC/SE GA. THE OVERALL SYNOPTIC SITUATION WILL HAVE CHANGED LITTLE FROM THE PREVIOUS TWO DAYS...THUS WE AGAIN LOOK FOR AN ACTIVE AFTERNOON/EVENING. CONVECTIVE TEMPS ARE IN THE LOWER 80S...AND THAT ALONG WITH A STRONG 5-6C CAP IT/LL TAKE UNTIL MID AFTERNOON BEFORE MOST CONVECTION STARTS DEVELOPING. BUT ONCE THE CAP DOES BREAK...WE LOOK FOR MAINLY PULSE TYPE STORMS TO FORM WITHIN THE WEAKLY SHEARED ATMOSPHERE. BUT WITH INTERACTION BOUNDARIES/CELLS...SOME LONGER-LIVED MULTICELL CLUSTERS WILL ALSO FORM. THERE WILL BE LITTLE IF ANY CIN...WHILE SBCAPES WILL BE AS MUCH AS 1500-2000 J/KG. MID LEVEL LAPSE RATES ARE NEAR 6-6.5C/KM...LIFTED INDICES WILL BE AS LOW AS -3 OR -4C AND TOTAL TOTAL INDEX IS CLOSE TO 50. DCAPES ARE FORECAST AS MUCH AS 800 J/KG...SO A FEW STRONG/SEVERE DOWNBURSTS OF WIND MAY OCCUR. BUT THE MAIN WEATHER HAZARD AGAIN WILL BE LARGE HAIL. WET BULB ZERO IS NEAR 9000-9500 FT...500 MB TEMPS ARE AS COLD AS -15C...AND ALTHOUGH THE CAPE IN THE HAIL GROWTH ZONE IS NOT AS IMPRESSIVE AS RECENT DAYS...IT IS STILL GOOD AT 250-350 J/KG. ALTHOUGH NO SIGNIFICANT FLOODING IS ANTICIPATED...GIVEN A VERY SLOW STORM MOTION AND PWATS OF 1.3-1.4 INCHES /QUITE HIGH FOR MARCH/...SOME LOCALIZED FLOODING WILL OCCUR IN THE MORE PERSISTENT STORMS. COVERAGE WILL BE IN THE SCATTERED RANGE FOR MOST COMMUNITIES WEST OF US-17...WITH HIGHEST POPS OF 50 PERCENT ALONG OUR NW TIER WHERE THE GREATEST COVERAGE OF BOUNDARY INTERACTIONS LOOKS TO OCCUR. LITTLE TO NO POPS ARE NECESSARY NEAR THE COAST WITH THE PASSAGE OF THE SEA BREEZE BOUNDARY. CONVECTION WILL LINGER INTO THE FIRST PART OF SUNDAY NIGHT...BUT GIVEN THAT MUCH OF THE ACTIVITY IS DIURNALLY DRIVEN...WE LOOK FOR AN END TO SHOWERS/T-STORMS IN MOST LOCALES BY MIDNIGHT. THE SLOW MOVING COLD FRONT AND WEAK WAVES OF LOW PRESSURE RIDING ALONG THE FRONT WILL STAY TO OUR NORTH THROUGHOUT THE DAY ON SUNDAY...AS THE WESTERN EXTENT OF THE ATLANTIC RIDGE LIES ACROSS SOUTH GA/NORTH FL. COMPRESSIONAL HEATING AHEAD OF THE FRONT WITH A DEEP NW VERTICAL FLOW WILL AGAIN ALLOW FOR US TO MAX OUT FAR ABOVE NORMAL. LOW LEVEL THICKNESS WILL BE A TAD LOWER THAN IT WAS TODAY...BUT WITH 850 MB TEMPS 10-12C...WE ANTICIPATE HIGHEST READINGS IN THE LOWER AND MIDDLE 80S AWAY FROM THE COOLER COASTLINE. MIN TEMPS SUNDAY NIGHT WILL FALL INTO THE UPPER 50S...EXCEPT CLOSER TO 60 AT THE IMMEDIATE COAST. MONDAY...THE AMPLIFIED PATTERN WILL CONTINUE ALOFT...WITH A DEEP TROUGH IN THE ROCKIES AND A SHARP NORTH-SOUTH RIDGE FROM THE GULF INTO CANADA. YET AGAIN WE LIE ON THE DOWNSTREAM SIDE OF THE RIDGE...WITH THE FLOW ALOFT VEERING MORE NORTHERLY. THE WEAK COLD FRONT WILL ATTEMPT TO SAG INTO OUR SC FORECAST AREA...BUT BECOMES ILL-DEFINED AS A STRONGER SEA BREEZE CIRCULATION SPREADS IN FROM THE ATLANTIC. EVEN SO...THE FRONT WILL BE A FOCUS FOR CONVECTION...AS WILL VARIOUS OTHER MESOSCALE BOUNDARIES. WHILE INSTABILITY...LAPSE RATES AND SBCAPES ARE A LITTLE LESS CONDUCIVE FOR CONVECTION THAN RECENT DAYS...THEY ARE STILL QUITE FAVORABLE FOR MID-MARCH. OUR 500 MB COLD POOL IS STILL EVIDENT WITH -14/-15C AT 500 MB...AND WET BULBS ARE YET AGAIN AROUND 9000-9500 FT. SO LARGE HAIL WILL AGAIN BE OF CONCERN. WITH DCAPES OF 600-800 J/KG AND SOME DRIER AIR IN THE MID LEVELS WE ALSO HAVE THE RISK OF STRONG AND/OR DAMAGING WIND GUSTS. CONVECTIVE TEMPS WILL NOT BE REACHED UNTIL EARLY TO MID AFTERNOON...BUT COVERAGE AFTER THAT TIME WILL INCREASE TO THE 30-40 PERCENTILE INLAND FROM US-17...WITH 20 POPS OR LESS CLOSER TO THE SHORE. LITTLE CHANGE IN LOW LEVEL THICKNESS AND 850 MB TEMPS SUPPORT MAX TEMPS OF 80-85 MOST PLACES AWAY FROM THE BEACHES. TUESDAY...THERE IS A SO-CALLED SQUEEZE THAT DEVELOPS ALOFT...WITH THE STRONG TOUGH IN THE PLAINS TO MOVE EAST...WHILE AT THE SAME TIME A WEAK M ID LEVEL LOW FORMS OFF THE NC/SC COASTS. THIS PINCHES AND WEAKENS THE RIDGING ALOFT OVER AND JUST WEST OF THE AREA. AT THE SAME TIME THE COLD FRONT WILL HAVE DISSIPATED...BUT A COASTAL TROUGH WILL HAVE FORMED IN ITS PLACE BETWEEN THE GULF STREAM AND COOLER SHELF WATERS. THAT TROUGH WILL EITHER SHIFT ONSHORE OR DISSIPATE DURING THE DAY...AS A STRONGER AREA OF HIGH PRESSURE DEVELOPS OFF THE MID ATLANTIC COAST. WHILE WE LOSE OUR FRONT AS A FOCUS FOR CONVECTION...WE STILL HAVE THE SEA BREEZE AND THE TROUGH...PLUS OTHER MESOSCALE BOUNDARIES THAT SET UP. AND OUR INSTABILITY AND MOISTURE IS STILL PLENTY SUFFICIENT FOR AT LEAST SLIGHT CHANCE POPS. WITH AN EAST TO SE SYNOPTIC FLOW AND AN EARLIER START TO THE SEA BREEZE OUR MAX TEMPS WILL BE A COUPLE OF DEGREES LOWER THAN RECENT DAYS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... BROAD UPPER RIDGING AND ATLANTIC SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH MID WEEK...BEFORE THE FORECAST BECOMES MORE UNCERTAIN INTO THE LATE WEEK PERIOD. MID RANGE MODELS INDICATE A DEEP UPPER TROUGH STEADILY PROGRESSING TOWARD THE EAST COAST THURSDAY...POSSIBLY CUTTING OFF INTO A BROAD UPPER LOW BY FRIDAY. THIS COULD DRIVE A SURFACE FRONT TOWARD THE REGION AND INCREASE RAIN CHANCES LATE IN THE WEEK. CONFIDENCE IN FORECAST DETAILS THURSDAY AND FRIDAY IS QUITE LOW AT THIS TIME HOWEVER...AS THERE IS CONSIDERABLE TIMING DIFFERENCES BETWEEN MODEL SOLUTIONS. HAVE THUS PREFERRED TO REMAIN RATHER CONSERVATIVE WITH RAIN CHANCES THIS FAR OUT IN THE FORECAST PERIOD...CAPPING POPS BELOW 15 PERCENT UNTIL MODEL CONSENSUS IMPROVES. HAVE ALSO CONTINUED TO ADVERTISE ABOVE NORMAL TEMPERATURES...REACHING AT LEAST THE MID TO UPPER 70S INTO THE WEEKEND AWAY FROM THE LOCALLY COOLER COASTLINE. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... BOUNDARIES COLLIDING INLAND OF THE TERMINALS POST SUNSET AND SCATTERED CONVECTIVE RAINS CONTINUE FROM BULLOCH AND SCREVEN COUNTIES IN GEORGIA NE TO THE SANTEE COOPER LAKES IN SOUTH CAROLINA. AT 00Z TAF ISSUANCE IT SEEMS THAT KSAV STANDS A CHANCE FOR TSTMS...AT LEAST IN THE VICINITY AND THE TAF MAY REQUIRE AMENDMENTS IF UPSTREAM STORMS HOLD TOGETHER THIS EVENING. OVERNIGHT...CONVECTIVE DEBRIS SHOULD THIN AND SOUNDINGS SUGGEST SOME FOG COULD DEVELOP INLAND FROM THE TERMINALS AND POSSIBLE DRIFT IN FROM THE W ON A LAND BREEZE TOWARD DAWN. A FEW MODELS SHOW SOME MVFR OR LOWER VSBYS BUT CONFIDENCE LOW AT THIS TIME. ON SUNDAY...CB POSSIBLE LATE AFTERNOON HOURS. VFR CONDITIONS SHOULD PREVAIL. EXTENDED AVIATION OUTLOOK...OUTSIDE OF ANY AFTERNOON/EVENING CONVECTION AND/OR LATE NIGHT/EARLY MORNING FOG/STRATUS...VFR WEATHER WILL PREVAIL. && .MARINE... TONIGHT...ATLANTIC HIGH PRESSURE HANGING ON WITH GENERALLY QUIET MARINE CONDITIONS. SOUTH AND SW WINDS WILL GENERALLY BE 12 KT OR LESS WITH SEAS 3 FT OR LESS. SUNDAY THROUGH WEDNESDAY...A WEAK PRESSURE PATTERN WILL HOLD ACROSS THE COASTAL WATERS SUNDAY THROUGH MONDAY...WITH A WEAK AND DECAYING COLD FRONT TO ATTEMPT TO WORK ITS WAY INTO THE SC WATERS FROM THE NORTH BEFORE DISSIPATING. A COASTAL TROUGH WILL FORM CLOSE TO THE GULF STREAM MONDAY NIGHT...BEFORE IT MOVES ONSHORE OR DISSIPATES TUESDAY...AS STRONGER ATLANTIC HIGH PRESSURE BUILDS FROM THE NE. ALTHOUGH THERE WILL BE SOME ENHANCEMENT OF WINDS EACH AFTERNOON/EARLY EVENING DUE TO SEA BREEZE CIRCULATIONS...WIND SPEEDS THROUGH EARLY IN THE WEEK WILL BE HELD UNDER 10 OR 15 KT. WITH THE RELATIVELY LIGHT WIND REGIME...SEAS WILL BE HELD TO MOSTLY 3 FEET OR LESS INTO MUCH OF TUESDAY. SEAS THEN LOOK TO START TO CLIMB ABOUT A FOOT OR SO LATER TUESDAY/TUESDAY NIGHT AS A LONGER ONSHORE FETCH BEGINS DEVELOPING AROUND THE ATLANTIC RIDGE. ATLANTIC HIGH PRESSURE WILL THEN BECOME THE DOMINATE FEATURE THROUGH THE REMAINDER OF THE PERIOD. THIS WILL SUPPORT A SLIGHTLY STRONGER ONSHORE FLOW...WITH AN INCREASE IN BOTH WINDS/SEAS DURING THE MIDDLE AND LATE WEEK. WITH A LONG ONSHORE FETCH TO PREVAIL WE MIGHT HAVE TO CONTEND WITH SEAS APPROACHING 6 FEET AND POSSIBLE SCA/S LATE IN THE FORECAST PERIOD. SEA FOG...ALTHOUGH A FAVORABLE SOUTH TO SW WIND AROUND 10 KT OR LESS WILL PREVAIL SUNDAY INTO SUNDAY NIGHT...AMBIENT AIR TEMPS AND DEW POINTS OVER THE COOLER SHELF WATERS DO NOT APPEAR HIGH ENOUGH FOR SEA FOG FORMATION AT THIS TIME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 17, 6:05 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 605 PM EDT SAT MAR 17 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-182215- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 605 PM EDT SAT MAR 17 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS WILL CONTINUE OVER PARTS OF INLAND SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THIS EVENING. ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL THE SIZE OF QUARTERS. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AFTER SUNSET. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OF IF A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME DUE TO THE SMALL COVERAGE OF THUNDERSTORMS.
In the hours before
Special weather statement, Mar 17, 4:17 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SAT MAR 17 2012
SCZ045-172045-
INLAND BERKELEY-
417 PM EDT SAT MAR 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 445 PM EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SIMMONSVILLE...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3321 7945 3321 7947 3315 7952 3315 7955
3315 7959 3321 7973 3331 7968 3328 7957
3324 7950 3324 7948 3324 7945 3322 7944
TIME...MOT...LOC 2017Z 295DEG 5KT 3325 7961Special weather statement, Mar 17, 7:46 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 746 PM EDT SAT MAR 17 2012 GAZ100-101-116-180030- BULLOCH-EFFINGHAM-INLAND BRYAN- 746 PM EDT SAT MAR 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM AND BRYAN COUNTIES THROUGH 830 PM EDT... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR AKINS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BAY...BROOKLET...DENMARK...GUYTON...LANIER...LEEFIELD...MARLOW... NEVILS...PINEORA...SPRINGFIELD AND STILSON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... NICKEL SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3238 8130 3209 8153 3231 8184 3248 8166 TIME...MOT...LOC 2347Z 295DEG 16KT 3232 8163
Special weather statement, Mar 17, 7:57 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 757 PM EDT SAT MAR 17 2012 SCZ045-180045- INLAND BERKELEY- 757 PM EDT SAT MAR 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY THROUGH 845 PM EDT... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER...PINOPOLIS AND SOUTHERN LAKE MOULTRIE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3316 8000 3326 8028 3335 8025 3334 7995 TIME...MOT...LOC 2357Z 280DEG 16KT 3328 8015
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:19 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Mar 18, 3:57 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
| Mar 18, 4:37 PM EDT | Special Weather Statement | CHS | Dorchester | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.